Does Everyone Experience Cymbalta Withdrawal Symptoms?

Question

Asked by kathy q

Does Everyone Experience Cymbalta Withdrawal Symptoms?

I have been on Cymbalta 60 for 14 years. I have not seen any other post for anyone being on it for this long. In the last 14 years, I have gained a lot of weight (40 pounds), lost my sex drive, developed high blood pressure and now fatty liver. I decided to stop cold turkey 3 days ago. These last 3 days have been great. I have not felt better in a long time, though today I felt a little dizzy. Are the horrible symptoms that everyone is writing about with withdrawal yet to come for me or are there a few lucky people who don't go through the horrors that I am reading about? How long does withdrawal from this medication usually last? Thanks for the help.

Answer

Hi, Kathy. First of all, it's never a good idea to stop most of these medications cold turkey because withdrawal symptoms are very, very common. You should definitely have the guidance of your doctor in discontinuing this. We aren't medical professionals here, but I know enough people have written about withdrawal symptoms. I've been on my antidepressants for over 20 years and I don't think it's unheard of for some people to need meds for the rest of their lives, whether or not we like it. But maybe there is something else you can try that wouldn't have the unpleasant side effects you've had. I know there are certain drugs that I won't take because I won't put up with how they make me feel. But I always talk about this stuff with my psychiatrist because I figure he's had a lot more experience with how they work.

I wish you all the best and hope you will talk this over with your doctor. Thanks for your question.